Tennessee, 2021Tornadoes and Flash Flooding in Tennessee, March 27 to 28, 2021
March 27 to 28, 2021 · NWS MEG · 41 events in 13 counties and zones
A warm front lifted north across the Mid-South during the morning hours of March 27th. Numerous thunderstorms resulted in heavy rain near the Tennessee/Mississippi line and some flash flooding along with an isolated damaging wind report.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $352,000
- Crop damage
- None recorded
- Events
- 41
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A warm front lifted north across the Mid-South during the morning hours of March 27th. Numerous thunderstorms resulted in heavy rain near the Tennessee/Mississippi line and some flash flooding along with an isolated damaging wind report. The front continued to lift north during the morning along with the complex of showers of thunderstorms. After a brief break during the early afternoon, thunderstorms started to redevelop in the moist and unstable airmass across east-central Arkansas, Southwest Tennessee, and Northeast Mississippi. Initially, storms developed in clusters with large hail, several weak tornadoes, and flash flooding from eastern Arkansas to the Tennesee River in West Tennessee. The clusters of storms gradually transitioned into a line with mainly damaging winds stretching from the Tennessee/Mississippi line into Northeast Mississisppi from the evening of March 27th into the early morning hours of March 28th.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before the first event at Mar 27, 3:13 AM CST, 1 hour 22 minutes earlier.
Area forecast discussion, Mar 27, 3:13 AM CST, 1 hour 22 minutes before
Area Forecast Discussion
National Weather Service Memphis TN
413 AM CDT Sat Mar 27 2021
.DISCUSSION...
A warm front is pushing into the area this morning as expected.
Thunderstorms are currently ongoing across north Mississippi,
eastern Arkansas,and west Tennessee. These storms are the
beginning of a stormy day across the Mid South. The warm front
should continue to move into west Tennessee this morning, and
stall somewhere over the area. Currently we expect it to hang
around I-40. This will front will serve as focus for shower and
storm development this morning. This will allow for storms to
train over the same areas, and with PW values being very high and
deep warm cloud layers storms will be very efficient rain
producers. This is why the Weather Prediction has a Slight to Moderate
Risk of Excessive Rainfall across the forecast area through Sunday
morning. We have issued a Flash Flood Watch for a large portion of
the forecast area through Sunday morning. Expect roughly 2 to 4
inches across the Moderate risk area with locally higher amounts.
Rainfall rates with storms today could be anywhere between 1.5 to
2.5 inches per hour. Along with the flash flood threat there is a
pretty good chance that we will see some severe weather as well.
Damaging winds, large hail, and tornadoes will all be possible
today. The Storm Prediction Center has a large Enhanced Risk over
a large portion of the region. There are a few things that make
this a tricky forecast on the severe weather front for parts of
the day. The morning convection could work over the atmosphere
and we get less instability in the afternoon where storms have
cooled the atmosphere. It still remains to be seen what will
happen obviously but I do have greater confidence in severe storms
later in the evening when the cold front moves into the area and
provides greater lift, and the atmosphere may have more time to
recover. That along with greater shear and dynamics will allow for
severe storms to develop the evening and tonight. This is a
complex setup and please stay weather aware through Sunday
morning. Cooler and drier air will spread through the Midsouth
Sunday morning, with rain exiting northeast MS by midmorning
Sunday. Monday and Tuesday should be dry. The next shot of
organized rain looks to come by midweek as another cold front
moves through, and a dry look for next weekend.
&&
.AVIATION...
A warm front will lift north later tonight with low clouds and
SHRAs/TSRAs developing. The front will stall along the I-40
corridor with SHRAs/TSRAs continuing through the day. Expect cigs
to lift along the I-40 corridor during the late afternoon and
evening as warm front nudges a bit north and surface winds and
mixing increase ahead of an approaching cold front. This front
will push through Saturday night with more SHRAs/TSRAs followed by
low clouds. Light southeast winds overnight will become southerly
and increase to 10-12 kts with higher gusts by late morning.
Winds will shift to the SW and eventually NW late Saturday night
and remain gusty.
&&
.MEG WATCHES/WARNINGS/ADVISORIES...
AR...Flash Flood Watch from 7 AM CDT this morning through Sunday
morning for Craighead-Crittenden-Cross-Lee AR-Mississippi-
Phillips-Poinsett-St. Francis.
MO...Flash Flood Watch from 7 AM CDT this morning through Sunday
morning for Dunklin-Pemiscot.
MS...Flash Flood Watch from 7 AM CDT this morning through Sunday
morning for Alcorn-Benton MS-DeSoto-Marshall-Prentiss-Tate-
Tippah-Tishomingo-Tunica-Union.
TN...Flash Flood Watch from 7 AM CDT this morning through Sunday
morning for Benton TN-Carroll-Chester-Crockett-Decatur-Dyer-
Fayette-Gibson-Hardeman-Hardin-Haywood-Henderson-Henry-Lake-
Lauderdale-Madison-McNairy-Obion-Shelby-Tipton-Weakley.
&&Hazardous weather outlook, Mar 27, 3:52 AM CST, 43 minutes before
Hazardous Weather Outlook
National Weather Service Memphis TN
452 AM CDT Sat Mar 27 2021
ARZ009-018-026>028-035-036-048-049-058-MOZ113-115-MSZ001>017-
020>024-TNZ001>004-019>022-048>055-088>092-281200-
Alcorn-Benton MS-Benton TN-Calhoun-Carroll-Chester-Chickasaw-Clay-
Coahoma-Craighead-Crittenden-Crockett-Cross-DeSoto-Decatur-
Dunklin-Dyer-Fayette-Gibson-Greene-Hardeman-Hardin-Haywood-
Henderson-Henry-Itawamba-Lafayette-Lake-Lauderdale-Lee AR-Lee MS-
Madison-Marshall-McNairy-Mississippi-Monroe-Obion-Panola-Pemiscot-
Phillips-Poinsett-Pontotoc-Prentiss-Quitman-Shelby-St. Francis-
Tallahatchie-Tate-Tippah-Tipton-Tishomingo-Tunica-Union-Weakley-
Yalobusha-
452 AM CDT Sat Mar 27 2021
This hazardous weather outlook is for portions of East Arkansas...
the Missouri Bootheel...North Mississippi...and West Tennessee.
.DAY ONE...Today and Tonight
An Slight to Enhanced Risk of Severe storms exists for the Midsouth
Saturday and Saturday night. All modes of severe weather will be
possible. Damaging winds, large hail, flash flooding, and
tornadoes will be possible.
A Flash Flood Watch is in effect for a large portion of the
forecast area through Sunday morning. See website for more
details.
.DAYS TWO THROUGH SEVEN...Sunday through Friday
The probability for widespread hazardous weather is low.
.SPOTTER INFORMATION STATEMENT...
Spotter activation will likely be needed today through early
Sunday morning. Please relay any information about observed
severe weather to the NWS while following all local, state, and
CDC guidelines.
In the hours before
Special weather statement, Mar 27, 3:51 AM CST, 44 minutes before
Special Weather Statement
National Weather Service Memphis TN
451 AM CDT Sat Mar 27 2021
ARZ036-MSZ001-007-TNZ088-271015-
Crittenden AR-Tunica MS-DeSoto MS-Shelby TN-
451 AM CDT Sat Mar 27 2021
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED UNTIL 515 AM CDT
FOR...
Southeastern Crittenden County in eastern Arkansas...
Northeastern Tunica County in northwestern Mississippi...
Northwestern DeSoto County in northwestern Mississippi...
Southwestern Shelby County in western Tennessee...
At 451 AM CDT...a strong thunderstorm producing pea size hail or
larger and winds at least 40 mph was located over Walls, or 7 miles
southwest of T O Fuller State Park, moving northeast at 55 mph.
Very heavy rain along with continuous cloud to ground lightning are
also possible with this thunderstorm.
People in southeastern Crittenden...northeastern Tunica...
northwestern DeSoto and southwestern Shelby Counties should monitor
this storm closely.
LAT...LON 3521 9007 3502 8978 3478 9023 3496 9041
TIME...MOT...LOC 0951Z 234DEG 47KT 3497 9017
Special weather statement, Mar 27, 3:59 AM CST, 36 minutes before
Special Weather Statement
National Weather Service Memphis TN
459 AM CDT Sat Mar 27 2021
TNZ049-050-088-089-271030-
Tipton TN-Fayette TN-Shelby TN-Haywood TN-
459 AM CDT Sat Mar 27 2021
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED UNTIL 530 AM CDT
FOR...
Southeastern Tipton County in western Tennessee...
Northwestern Fayette County in western Tennessee...
Northeastern Shelby County in western Tennessee...
Southwestern Haywood County in western Tennessee...
At 458 AM CDT...a strong thunderstorm producing pea size hail or
larger and winds at least 40 mph was located 8 miles northeast of
Arlington, or 13 miles south of Covington, moving northeast at 55
mph.
Very heavy rain along with continuous cloud to ground lightning are
also possible with this thunderstorm.
People in southeastern Tipton...northwestern Fayette...northeastern
Shelby and southwestern Haywood Counties should monitor this storm
closely.
LAT...LON 3525 8973 3539 8982 3562 8934 3541 8920
TIME...MOT...LOC 0958Z 244DEG 46KT 3538 8959
Special weather statement, Mar 27, 4:06 AM CST, 29 minutes before
Special Weather Statement
National Weather Service Memphis TN
506 AM CDT Sat Mar 27 2021
TNZ020-021-051-052-054-271030-
Carroll TN-Henderson TN-Madison TN-Crockett TN-Gibson TN-
506 AM CDT Sat Mar 27 2021
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED UNTIL 530 AM CDT
FOR...
Southwestern Carroll County in western Tennessee...
Northwestern Henderson County in western Tennessee...
Madison County in western Tennessee...
Southeastern Crockett County in western Tennessee...
Southeastern Gibson County in western Tennessee...
At 506 AM CDT...a strong thunderstorm producing pea size hail or
larger and winds at least 40 mph was located near Jackson, moving
northeast at 55 mph.
Very heavy rain along with continuous cloud to ground lightning are
also possible with this thunderstorm.
People in southwestern Carroll...northwestern Henderson...Madison...
southeastern Crockett and southeastern Gibson Counties should monitor
this storm closely.
LAT...LON 3550 8901 3581 8900 3597 8845 3568 8831
TIME...MOT...LOC 1006Z 245DEG 49KT 3567 8878
Special weather statement, Mar 27, 4:20 AM CST, 15 minutes before
Special Weather Statement
National Weather Service Memphis TN
520 AM CDT Sat Mar 27 2021
MSZ001-TNZ088-089-271100-
DeSoto MS-Fayette TN-Shelby TN-
520 AM CDT Sat Mar 27 2021
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED UNTIL 600 AM CDT
FOR...
Northwestern DeSoto County in northwestern Mississippi...
West central Fayette County in western Tennessee...
Shelby County in western Tennessee...
At 520 AM CDT...a strong thunderstorm producing pea size hail or
larger and winds at least 40 mph was located over Whitehaven, or near
T O Fuller State Park, moving northeast at 40 mph.
Very heavy rain along with continuous cloud to ground lightning are
also possible with this thunderstorm.
People in northwestern DeSoto...west central Fayette and Shelby
Counties should monitor this storm closely.
LAT...LON 3501 9027 3503 9024 3503 9021 3504 9019
3507 9019 3512 9012 3512 9008 3514 9006
3515 9007 3535 8980 3516 8953 3483 9010
3485 9016 3489 9022 3493 9023
TIME...MOT...LOC 1020Z 232DEG 37KT 3503 9006Event by event
14 hail, 12 flash flood, 10 thunderstorm wind, 4 tornado, 1 lightning. Local standard time, as filed.
Thunderstorm Wind, Shelby
- When
- March 27, 4:35 AM CST to 4:40 AM CST
- Where
- Shelby County, 1.37 mi SW of White Station
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Broadcast Media
- Coordinates
- 35.107, -89.919
A large tree was knocked down near Cherry Road and Park Avenue.
Flash Flood, Shelby
- When
- March 27, 5:30 AM CST to 7:30 AM CST
- Where
- Shelby County, 0.41 mi SE of Aulon to 0.54 mi SE of Aulon
- Cause
- Heavy Rain
- Reported by
- Trained Spotter
- Coordinates
- 35.126, -89.975
Central Avenue was flooded near the Liberty Bowl and impassable.
Flash Flood, McNairy
- When
- March 27, 8:25 AM CST to 10:25 AM CST
- Where
- McNairy County, 1.38 mi NE of Adamsville to 1.56 mi NE of Adamsville
- Cause
- Heavy Rain
- Reported by
- Social Media
- Coordinates
- 35.244, -88.382
Elm Road was flooded and impassable.
Flash Flood, Hardin
- When
- March 27, 9:16 AM CST to 11:16 AM CST
- Where
- Hardin County, 1.17 mi SSE of Oak Grove to 1.35 mi SSE of Oak Grove
- Cause
- Heavy Rain
- Reported by
- Fire Department/Rescue
- Coordinates
- 35.254, -88.225
Cobblestone Drive just north of Savannah was flooded and impassable.
Flash Flood, Hardin
- When
- March 27, 9:21 AM CST to 11:21 AM CST
- Where
- Hardin County, 0.77 mi W of Box Elder to 0.91 mi WSW of Box Elder
- Cause
- Heavy Rain
- Reported by
- Fire Department/Rescue
- Coordinates
- 35.250, -88.334
Glendale Road was flooded near Highway 69 just northwest of Savannah. Road was impassable.
Flash Flood, McNairy
- When
- March 27, 9:45 AM CST to 11:45 AM CST
- Where
- McNairy County, 1.62 mi SE of Selmer to 1.91 mi SE of Selmer
- Cause
- Heavy Rain
- Reported by
- Social Media
- Coordinates
- 35.162, -88.581
Selmer City Park was flooded.
Thunderstorm Wind, Chester
- When
- March 27, 3:30 PM CST to 3:35 PM CST
- Where
- Chester County, Jacks Creek to 3.11 mi ENE of Henderson
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Social Media
- Coordinates
- 35.470, -88.530
Several large trees were knocked down between Henderson and Jacks Creek. Reports of minor roof damage and multiple sheds and outbuildings damaged.
Tornado, Henderson
- When
- March 27, 3:38 PM CST to 3:44 PM CST
- Where
- Henderson County, 1.57 mi W of Middle Fork to 1.48 mi ENE of Middle Fork
- Rating
- EF1
- Path length
- 2.97 mi
- Path width
- 300 yd
- Property damage
- $100,000
- Reported by
- NWS Storm Survey
- Coordinates
- 35.530, -88.528
The tornado developed near the Chester/Henderson County line. The first observed damage was uprooted trees along Mifflin Road. The tornado moved east, and crossed Boss Wadley Road. Trees were uprooted, and some trunks were snapped in this area. The most significant damage occurred near Highway 22A and Middlefork Road. A home lost part of its roof, several storage buildings were damaged or destroyed, and a tree fell on another home damaging its roof. Last observed damage occurred east of Highway 22A. This tornado was broad and relatively disorganized for much of its lifetime. Peak winds were estimated at 100 mph.
Hail, Henderson
- When
- March 27, 3:43 PM CST to 3:48 PM CST
- Where
- Henderson County, 1.14 mi N of Center Hill
- Measured
- 1.75 in hail
- Reported by
- Trained Spotter
- Coordinates
- 35.566, -88.398
Golf ball size hail fell in the Pine Lake area.
Tornado, Henderson
- When
- March 27, 3:54 PM CST to 3:55 PM CST
- Where
- Henderson County, 1.88 mi E of Center Hill to 2 mi NNW of Reagan
- Rating
- EF0
- Path length
- 0.57 mi
- Path width
- 50 yd
- Property damage
- $10,000
- Reported by
- NWS Storm Survey
- Coordinates
- 35.545, -88.367
A brief tornado uprooted trees along Highway 104 northwest of Reagan.
Hail, Henderson
- When
- March 27, 3:59 PM CST to 4:04 PM CST
- Where
- Henderson County, 1.88 mi SSW of Shady Hill
- Measured
- 1.75 in hail
- Reported by
- Emergency Manager
- Coordinates
- 35.546, -88.335
Golf ball size hail fell in the Shady Hill area.
Hail, Henderson
- When
- March 27, 4:00 PM CST to 4:05 PM CST
- Where
- Henderson County, Scotts Hill
- Measured
- 1 in hail
- Reported by
- Trained Spotter
- Coordinates
- 35.520, -88.250
Tornado, Decatur
- When
- March 27, 4:12 PM CST to 4:13 PM CST
- Where
- Decatur County, 2.04 mi E of Largo to 2.48 mi ENE of Largo
- Rating
- EF0
- Path length
- 0.48 mi
- Path width
- 75 yd
- Reported by
- Storm Chaser
- Coordinates
- 35.554, -88.064
Video of a weak tornado over open country south of Perryville.
Hail, Decatur
- When
- March 27, 4:15 PM CST to 4:20 PM CST
- Where
- Decatur County, Parsons
- Measured
- 1 in hail
- Reported by
- Trained Spotter
- Coordinates
- 35.650, -88.130
Thunderstorm Wind, Henderson
- When
- March 27, 4:41 PM CST to 4:47 PM CST
- Where
- Henderson County, 0.56 mi E of Middle Fork to 2.83 mi E of Middle Fork
- Measured
- 69 kt (79 mph) estimated gust
- Property damage
- $5,000
- Reported by
- NWS Storm Survey
- Coordinates
- 35.530, -88.490
Straight-line winds knocked down some large tree limbs on Highway 22A just south of Middlefork Road. Minor roof damage occurred to a house on Laster Road.
Tornado, Lauderdale
- When
- March 27, 5:38 PM CST to 5:45 PM CST
- Where
- Lauderdale County, 3.77 mi SSW of Keyes Pt to 2.52 mi SSW of Golddust
- Rating
- EF1
- Path length
- 4.34 mi
- Path width
- 150 yd
- Property damage
- $25,000
- Reported by
- NWS Storm Survey
- Coordinates
- 35.668, -89.939
The tornado crossed the river from Mississippi County, AR into Lauderdale County, Tennessee. The tornado destroyed a barn along Crutcher Lake Road and continued to the northeast before dissipating. Peak winds were estimated at 95 mph in Lauderdale County.
Hail, Chester
- When
- March 27, 7:20 PM CST to 7:25 PM CST
- Where
- Chester County, 2 mi N of Jacks Creek
- Measured
- 1 in hail
- Reported by
- Public
- Coordinates
- 35.499, -88.530
MPING report of quarter size hail near Jacks Creek.
Hail, Madison
- When
- March 27, 7:31 PM CST to 7:36 PM CST
- Where
- Madison County, 1.87 mi W of Roy
- Measured
- 1 in hail
- Reported by
- Amateur Radio
- Coordinates
- 35.516, -88.833
Nickel to quarter size hail fell between Jackson and Medon.
Hail, Madison
- When
- March 27, 7:35 PM CST to 7:40 PM CST
- Where
- Madison County, 6 mi SSE of Jackson
- Measured
- 1.25 in hail
- Reported by
- Trained Spotter
- Coordinates
- 35.540, -88.789
Hail, Madison
- When
- March 27, 7:45 PM CST to 7:50 PM CST
- Where
- Madison County, Beech Bluff
- Measured
- 1.75 in hail
- Reported by
- Social Media
- Coordinates
- 35.600, -88.650
Hail, Chester
- When
- March 27, 7:50 PM CST to 7:55 PM CST
- Where
- Chester County, 1.64 mi SSW of Mifflin
- Measured
- 1 in hail
- Reported by
- Social Media
- Coordinates
- 35.530, -88.596
Quarter size hail fell between Henderson and Mifflin.
Hail, Henderson
- When
- March 27, 7:51 PM CST to 7:56 PM CST
- Where
- Henderson County, 2.07 mi N of Luray
- Measured
- 0.75 in hail
- Reported by
- Public
- Coordinates
- 35.610, -88.580
Hail, Henderson
- When
- March 27, 7:56 PM CST to 8:01 PM CST
- Where
- Henderson County, 5 mi WSW of Lexington
- Measured
- 0.75 in hail
- Reported by
- Emergency Manager
- Coordinates
- 35.622, -88.482
Penny size hail fell in the 7000 block of Highway 200.
Hail, Gibson
- When
- March 27, 8:12 PM CST to 8:17 PM CST
- Where
- Gibson County, Bradford
- Measured
- 0.88 in hail
- Reported by
- Trained Spotter
- Coordinates
- 36.080, -88.820
Flash Flood, Decatur
- When
- March 27, 8:13 PM CST to 10:13 PM CST
- Where
- Decatur County, 0.94 mi E of Decaturville to 1.25 mi NE of Decaturville
- Cause
- Heavy Rain
- Reported by
- Emergency Manager
- Coordinates
- 35.582, -88.113
Numerous roadways were flooded in northern parts of Decaturville.
Flash Flood, Decatur
- When
- March 27, 8:22 PM CST to 10:22 PM CST
- Where
- Decatur County, 0.8 mi NNE of Perryville to 0.85 mi NNE of Perryville
- Cause
- Heavy Rain
- Reported by
- Emergency Manager
- Coordinates
- 35.631, -88.046
Flooding resulted in a water rescue on Perryville Road near Parsons.
Hail, Decatur
- When
- March 27, 8:43 PM CST to 8:48 PM CST
- Where
- Decatur County, Jeanette
- Measured
- 1 in hail
- Reported by
- Trained Spotter
- Coordinates
- 35.730, -88.100
Lightning, Gibson
- When
- March 27, 8:50 PM CST to 8:51 PM CST
- Where
- Gibson County, Trenton
- Property damage
- $50,000
- Reported by
- Amateur Radio
- Coordinates
- 35.980, -88.930
A lightning strike resulted in a structure fire in Gibson County.
Flash Flood, Tipton
- When
- March 27, 9:00 PM CST to 11:00 PM CST
- Where
- Tipton County, 1.84 mi SE of Covington to 2 mi SE of Covington
- Cause
- Heavy Rain
- Reported by
- Amateur Radio
- Coordinates
- 35.549, -89.650
South College Street in Covington was flooded.
Hail, Madison
- When
- March 27, 9:00 PM CST to 9:05 PM CST
- Where
- Madison County, 0.9 mi SE of Windy City
- Measured
- 0.88 in hail
- Reported by
- Amateur Radio
- Coordinates
- 35.742, -88.907
Flash Flood, Haywood
- When
- March 27, 9:22 PM CST to 11:22 PM CST
- Where
- Haywood County, 2.83 mi E of Sunnyhill to 2.11 mi ENE of Meux Corner
- Cause
- Heavy Rain
- Reported by
- Fire Department/Rescue
- Coordinates
- 35.533, -89.220
Several streets in Brownsville were closed due to flooding. Flooding also occurred at exit 52 on Interstate 40 and the intersection of Highway 70 and Highway 179.
Thunderstorm Wind, Shelby
- When
- March 27, 9:45 PM CST to 9:50 PM CST
- Where
- Shelby County, 0.6 mi SSE of Collierville
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $10,000
- Reported by
- Broadcast Media
- Coordinates
- 35.042, -89.665
A large tree fell and knocked down power lines near the Collierville Town Square.
Thunderstorm Wind, Fayette
- When
- March 27, 10:03 PM CST to 10:08 PM CST
- Where
- Fayette County, Moscow
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Social Media
- Coordinates
- 35.070, -89.420
Trees knocked down in Moscow.
Thunderstorm Wind, Fayette
- When
- March 27, 10:10 PM CST to 10:15 PM CST
- Where
- Fayette County, 5.2 mi SSW of Forty Five to 4.82 mi SSE of Forty Five
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- NWS Storm Survey
- Coordinates
- 35.004, -89.364
Several trees and large tree branches were knocked down along Yager Road.
Thunderstorm Wind, Hardeman
- When
- March 27, 10:18 PM CST to 10:30 PM CST
- Where
- Hardeman County, 0.91 mi WSW of Grand Jct to 1.06 mi ENE of Grand Jct
- Measured
- 70 kt (81 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 35.046, -89.195
Several trees were down on houses and mobile homes in Grand Junction. Trees were knocked down across roadways. Power lines were knocked down. A mobile home was blown off its foundation on Zinnia Lane and four kids were temporarily trapped inside. A nearby mobile home sustained roof damage.
Flash Flood, Chester
- When
- March 27, 10:30 PM CST to March 28, 12:30 AM CST
- Where
- Chester County, 0.34 mi E of Jacks Creek to 0.43 mi E of Jacks Creek
- Cause
- Heavy Rain
- Reported by
- Social Media
- Coordinates
- 35.470, -88.524
Highway 22A near Jacks Creek was flooded and impassable.
Flash Flood, Henderson
- When
- March 27, 10:30 PM CST to March 28, 2:30 AM CST
- Where
- Henderson County, 1.24 mi SE of Union Cross to 4.24 mi SSE of New Safford
- Cause
- Heavy Rain
- Property damage
- $75,000
- Reported by
- Emergency Manager
- Coordinates
- 35.739, -88.433
Twenty-two residents were rescued from near flooded homes on Hidden Valley Circle in Lexington. Eight roads were closed around the county due to washed-out culverts.
Thunderstorm Wind, Hardeman
- When
- March 27, 10:33 PM CST to 10:38 PM CST
- Where
- Hardeman County, 6 mi N of Middleton
- Measured
- 61 kt (70 mph) estimated gust
- Reported by
- Public
- Coordinates
- 35.157, -88.900
Flash Flood, Madison
- When
- March 27, 10:35 PM CST to March 28, 2:35 AM CST
- Where
- Madison County, 1.03 mi SSE of Medon to 1.37 mi SSW of Westover
- Cause
- Heavy Rain
- Property damage
- $75,000
- Reported by
- Amateur Radio
- Coordinates
- 35.457, -88.871
Two occupied vehicles were swept away by floodwaters. One vehicle was swept away on Bowman Collins Road and the other on Mandy Road. They required swift-water rescues. These roads suffered culvert washouts. There were multiple road closures across the county due to flooding including Chester Street which was flooded with 2 to 3 feet of water near the uptown area of Jackson. Culverts were also washed out on White Fern Road and Meadon Malesus Road.
Thunderstorm Wind, McNairy
- When
- March 27, 10:53 PM CST to 10:58 PM CST
- Where
- McNairy County, 1.15 mi SW of Selmer to 2.16 mi ESE of Selmer
- Measured
- 61 kt (70 mph) estimated gust
- Reported by
- Newspaper
- Coordinates
- 35.169, -88.615
Numerous trees and power lines were knocked down across Selmer.
Thunderstorm Wind, Hardin
- When
- March 27, 11:10 PM CST to 11:15 PM CST
- Where
- Hardin County, 5 mi SW of Saltillo
- Measured
- 61 kt (70 mph) estimated gust
- Reported by
- Fire Department/Rescue
- Coordinates
- 35.329, -88.283
A porch was blown off a mobile home. Numerous trees were knocked down or uprooted. A power pole was knocked down.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
- Tornado
- A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
- Lightning
- A lightning strike that killed, injured or caused damage.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding and Flooding in Tennessee, March 27 to 28, 20217 deaths · $24 million · 2.25 in hail · 51 events
- Tornadoes and Hail in Texas, March 27, 20211 death · 4 injured · $1.8 million · EF2 · 8 events
- Flash Flooding and Flooding in Tennessee, March 27 to 28, 20211 death · $3.5 million · 1.5 in hail · 57 events
- Rip Currents in Florida, March 27 to 28, 20212 deaths · 2 events
- Hail and Damaging Winds in Indiana, March 27, 20211 death · $330,000 · 1 in hail · 13 events
- Tornadoes and Hail in Mississippi, March 27 to 28, 2021$434,000 · EF2 · 8 events
- Tornado and Hail in Mississippi, March 27 to 28, 2021$325,000 · EF1 · 17 events
- Hail and Damaging Winds in Virginia, March 27, 2021$1.0 million · 2 in hail · 15 events
- Tornadoes and Hail in Arkansas, March 27, 2021$160,000 · EF1 · 10 events
- Tornadoes and Hail in Louisiana, March 27, 2021$110,000 · EF1 · 9 events
- Hail and Damaging Winds in North Carolina, March 27, 2021$53,000 · 1.75 in hail · 26 events
- Hail and Damaging Winds in Illinois, March 27, 2021$60,000 · 1.25 in hail · 9 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 949716, 949717, 949718, 949720, 949719, 949721, 949722, 949723, 949724, 949741, 949739, 949740, 949743, 949744, 949748, 950027, 950030, 950031, 950032, 950033, 950042, 950034, 950036, 950037, 950040, 950043, 950046, 950047, 950048, 950049, 950051, 950053, 950057, 951534, 950327, 950328, 951418, 950329, 950330, 950331, and more.